Indian Journal of Paediatric Dermatology

REVIEW ARTICLE
Year
: 2018  |  Volume : 19  |  Issue : 1  |  Page : 9--14

Stevens-Johnson syndrome and toxic epidermal necrolysis in children


Sudip Das1, Ramkumar Ramamoorthy2 
1 Department of Dermatology, Calcutta National Medical College, Kolkata, West Bengal, India
2 Department of Dermatology, Kanchi Kamakoti Child Trust Hospital, Chennai, Tamil Nadu, India

Correspondence Address:
Sudip Das
Department of Dermatology, Calcutta National Medical College, Kolkata, West Bengal
India

SJS and TEN are diseases characterised by epidermal detachment and necrolysis predominantly of drug induced etiology. SJS/TEN begins with a prodrome of fever, malaise, anorexia, pharyngitis, and headache lasting for 2-3 days, at times, extending to 10-11 days. Mucosal lesions usually precede skin lesion. Usually, two mucosal membranes are involved, most commonly conjunctiva and oral mucosa. Oral mucosal involvement is seen in 90% of SJS and almost all patients diagnosed with TEN. In SJS, mucosal involvement is widespread and confl uent in contrast to erythema multiforme where it is focal and seen in only 25%-60% of cases. The exact pathogenesis of SJS and TEN is not fully elucidated. In view of the paucity of T-cell infiltrate,keratinocyte apoptosis could be the result of autocrine or paracrine interaction between Fas, a death receptoron keratinocyte and Fas Ligand (FasL) produced by the keratinocytes along with the substantial contributionof soluble FasL from peripheral mononuclear cells. FasL upregulation in keratinocytes is nitric oxide-dependent anddriven by T-cell derived tumor necrosis factor (TNF) alpha and Interferon-gamma.The management revplves around immediate stoppage of drug and.,supportive care .IVIG,corticosteroids and cyclosporine are all effective drugs but no RCT is available for any of them


How to cite this article:
Das S, Ramamoorthy R. Stevens-Johnson syndrome and toxic epidermal necrolysis in children.Indian J Paediatr Dermatol 2018;19:9-14


How to cite this URL:
Das S, Ramamoorthy R. Stevens-Johnson syndrome and toxic epidermal necrolysis in children. Indian J Paediatr Dermatol [serial online] 2018 [cited 2020 Jan 29 ];19:9-14
Available from: http://www.ijpd.in/article.asp?issn=2319-7250;year=2018;volume=19;issue=1;spage=9;epage=14;aulast=Das;type=0